Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting old disgracefully
Jan 10, 2008

I turned 40 last year, an age which I didn't think I'd make when I hit 30, I've been on HAART for gosh, just over 2 years now and am (touch wood) stable on Truvada/boosted Atazanavir, (after a few wobbly months on Effavirenz) I've never missed a dose, and everthing should be just hunky-dory.

I've always been pretty active cycling and working out regularly, but in the last year or so I've had a couple of minor injuries sprained ankle, that kind of thing, I'm noticing that I would have recovered from such things much more quickly a decade ago, and I guess whilst the hiv & possible side effects of my meds aren't necessarily helping me, but at 40, these repairs just take a 'lil bit longer than 10 years ago.

Any thoughts

Happy New Year from London

Response from Dr. Young

Happy new year to you in the UK and congratulations on reaching the big 40 (something I did several years ago).

From the sounds of it, a sprained ankle here or other orthopedic injuries is par for aging and not necessarily something related to a HIV complication. Unfortunately, normal aging is often associated with greater time to heal such wounds (as my knees and shoulders can attest to); persistent injuries on the other hand enter the range where getting a medical evaluation is probably warranted.

Best of health to you. BY



Previous
Re-infection While on Meds
Next
WHY NO CURE YET

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement